Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 8, 2007, 6:53 AM HST for Hawaii County, Hawaii. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2007, 6:53 AM HST (16:53 UTC)
- Expired
- Dec 8, 2007, 1:00 PM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Hawaii County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 4.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 081659
FFWHFO
HIC001-082000-
/O.NEW.PHFO.FF.W.0026.071208T1653Z-071208T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
653 AM HST SAT DEC 8 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 1000 AM HST
* BIG ISLAND POLICE REPORT THAT MAMALAHOA HIGHWAY IN THE KAU
DISTRICT IS CLOSED NEAR KAWA FLATS...OR NEAR MILE MARKER 59. WATER
COVERS THE ROADWAY...MAKING THE ROAD IMPASSABLE. THE HEAVY RAINS
HAVE EASED SLIGHTLY...BUT SHOWERS CONTINUE TO AFFECT THE
AREA...AND RUNOFF CONTINUES.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1000 AM HST IF THE
ROADWAY REMAINS CLOSED.
LAT...LON 1916 15558 1921 15544 1917 15539 1913 15546
1906 15556
$$
BIRCHARD2 follow-up statements
000
WGHW50 PHFO 081908
FFWHFO
HIC001-082300-
/O.EXT.PHFO.FF.W.0026.000000T0000Z-071208T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
904 AM HST SAT DEC 8 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 100 PM HST
* AT 900 AM HST...BIG ISLAND CIVIL DEFENSE REPORTED THE CONTINUED
CLOSURE OF HIGHWAY 11 IN THE KAU DISTRICT. THE ROADWAY IS CLOSED
NEAR KAWA FLATS...BETWEEN MILE MARKERS 58 AND 59. WATER COVERS THE
ROADWAY TO A DEPTH OF ONE AND A HALF FEET...MAKING THE ROAD
IMPASSABLE. ONLY LIGHT TO MODERATE RAIN IS CURRENTLY FALLING...BUT
RUNOFF FROM EARLIER HEAVY RAIN CONTINUES.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 100 PM HST...IF HIGHWAY
11 REMAINS CLOSED.
LAT...LON 1916 15558 1921 15544 1917 15539 1913 15546
1906 15556
$$
BIRCHARD000
WGHW70 PHFO 082301
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
101 PM HST SAT DEC 8 2007
HIC001-082311-
/O.EXP.PHFO.FF.W.0026.000000T0000Z-071208T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAWAII IN HAWAII COUNTY-
101 PM HST SAT DEC 8 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE ISLAND OF HAWAII IN
HAWAII COUNTY...
BIG ISLAND CIVIL DEFENSE OFFICIALS REPORT THAT RUNOFF HAS SUBSIDED
ALONG HIGHWAY 11 NEAR KAWA FLATS...AND THAT ONE LANE HAS BEEN OPENED
TO VEHICULAR TRAFFIC.
A FLASH FLOOD WATCH REMAINS IN EFFECT.
LAT...LON 1916 15558 1921 15544 1917 15539 1913 15546
1906 15556
$$
BIRCHARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 4:00 AM HST, 2 hours 53 minutes earlier.
Area forecast discussion, Dec 8, 4:00 AM HST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SAT DEC 8 2007 .SYNOPSIS... WIDESPREAD RAIN WITH LOCALLY HEAVY SHOWERS TODAY WILL TAPER OFF GRADUALLY OVER THE REST OF THE WEEKEND AND SHIFT TO NORTHEAST SLOPES AS TRADE WINDS RETURN BY THE MIDDLE OF THE COMING WEEK. && .DISCUSSION... THE DEEPLY STACKED LOW JUST NORTH OF THE MAIN HAWAIIAN ISLANDS DID SHOW SIGNS OF MOVING NORTH AND REJOINING THE GENERAL CIRCULATION... BUT LIKE AN UNWELCOME GUEST IT LINGERED ON THE DOORSTEP...HAT IN HAND AS IT WERE. TO BE MORE PRECISE...SHORT WAVES ROTATING AROUND THE LOW DEEPENED IT PERIODICALLY...AND PROVIDED ADDITIONAL IMPETUS FOR THE DEVELOPMENT OF SUBSIDIARY FEATURES...LIKE THE NEARLY STATIONARY BAND OF SHOWERS LOCATED TO THE NORTHWEST OF THE BIG ISLAND. SOUTHEAST SLOPES OF THE BIG ISLAND IN PARTICULAR EXPERIENCED ONGOING...TERRAIN-ANCHORED HEAVY RAIN AS THE RESULT OF THE UPPER LOW JOINING FORCES WITH SPEED CONVERGENCE IN THE PREDOMINANTLY SOUTHERLY LOW-LEVEL FLOW. ALTHOUGH THE HEAVIEST PRECIPITATION HAD SHIFTED AWAY FROM OAHU AND KAUAI COUNTY...A BAND OF MODERATE SHOWERS FORMED AT THE BOUNDARY BETWEEN THE NORTHWESTERLY AND SOUTHWESTERLY FLOW IN CONCERT WITH ONE OF THE SHORT WAVES ALOFT...GIVING KAUAI A THOROUGH SOAKING...AND ON ITS WAY TO PROVIDE THE SAME FOR OAHU. ADDITIONAL BOUNDARIES... SUCH AS THAT BETWEEN THE SOUTHERLIES AND SOUTHWESTERLIES...SERVED AS YET MORE FOCI FOR SQUEEZING RAINFALL FROM THE MOIST AIRMASS. WIND SPEED WAS DOWN AT LOWER ELEVATIONS...AND THE MARINE FORECASTS REFLECTED THE REMOVAL OF THE SMALL CRAFT ADVISORY...BUT AT HIGHER ELEVATIONS CONDITIONS STILL BARELY WARRANTED A WIND ADVISORY. IF GUIDANCE IS RIGHT...THEN IT SHOULD BE POSSIBLE TO DROP THE WIND ADVISORY AT 6 AM HST AS EXPECTED. THIS DEVELOPMENT WOULD CORRELATE NICELY WITH THE ORIENTATION OF THE LOW AND DIURNAL WIND TRENDS...BUT IN THE EVENT OF THE UNEXPECTED...AN UPDATE MAY BE NEEDED BEFORE 6 AM TO EXTEND THE ADVISORY. OTHERWISE...THE FORECAST HAS BEEN REBUILT EXTENSIVELY TO FOLLOW GUIDANCE. THE MODELS CONTINUE TO AGREE FAIRLY WELL WITH ONE ANOTHER...AND APPEAR TO PLACE THE GROSS AREAS OF PRECIPITATION WELL...THOUGH FINE DETAIL STILL FINDS WAYS TO SURPRISE. THE WIND FIELD ALSO APPEARS TO BE MORE OR LESS ON TRACK. ASIDE FROM THE SHORT-TERM EMERGENCIES...THE PROBLEM OF THE DAY PROBABLY STILL CONSISTS OF MANAGING THE TRANSITION TO TRADE WINDS THROUGH THE BEGINNING OF THE COMING WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR SUMMITS OF HALEAKALA AND BIG ISLAND THROUGH 6 AM TODAY. FLASH FLOOD WATCH FOR ALL ISLANDS THROUGH NOON TODAY. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:15 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 18 hr |
| Dec 7, 6:47 PM HST | Special Marine Warning | HFO | 88 min | |
| Dec 7, 8:12 PM HST | Special Marine Warning | HFO | 63 min | |
| Dec 7, 9:10 PM HST | Special Marine Warning | HFO | 65 min | |
| Dec 7, 9:54 PM HST | Marine Weather Statement | HFO | 2 hr | |
| Dec 7, 11:55 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Dec 8, 12:12 AM HST | Marine Weather Statement | HFO | 18 hr | |
| Dec 8, 2:55 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Dec 8, 9:22 AM HST | Winter Weather Advisory | HFO | Hawaii | 18 hr |
| Dec 8, 1:47 PM HST | Special Marine Warning | HFO | 118 min |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.